Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2009 (2009), Article ID 902506, 30 pages
http://dx.doi.org/10.1155/2009/902506
Research Article

Quantum Energy Expectation in Periodic Time-Dependent Hamiltonians via Green Functions

1Departamento de Matemática, Universidade Federal de São Carlos, 13560-970 São Carlos, SP, Brazil
2Department of Mathematics, University of British Columbia, Vancouver, BC, Canada V6T 1Z2
3Instituto de Ciências Exatas, Universidade Federal de Itajubá, 37500-000 Itajubá, MG, Brazil

Received 10 November 2008; Revised 29 January 2009; Accepted 21 February 2009

Academic Editor: Edson Denis Leonel

Copyright © 2009 César R. de Oliveira and Mariza S. Simsen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. R. de Oliveira, Intermediate Spectral Theory and Quantum Dynamics, Birkhäuser, Basel, Switzerland, 2008.
  2. V. Enss and K. Veselić, “Bound states and propagating states for time-dependent Hamiltonians,” Annales de l'Institut Henri Poincaré. Section A, vol. 39, no. 2, pp. 159–191, 1983. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. K. Yajima and H. Kitada, “Bound states and scattering states for time periodic Hamiltonians,” Annales de l'Institut Henri Poincaré. Section A, vol. 39, no. 2, pp. 145–157, 1983. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. del Rio, S. Jitomirskaya, Y. Last, and B. Simon, “Operators with singular continuous spectrum. IV. Hausdorff dimensions, rank one perturbations, and localization,” Journal d'Analyse Mathématique, vol. 69, pp. 153–200, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. S. Jitomirskaya, H. Schulz-Baldes, and G. Stolz, “Delocalization in random polymer models,” Communications in Mathematical Physics, vol. 233, no. 1, pp. 27–48, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. C. R. de Oliveira and R. A. Prado, “Spectral and localization properties for the one-dimensional Bernoulli discrete Dirac operator,” Journal of Mathematical Physics, vol. 46, no. 7, Article ID 072105, 17 pages, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. C. R. de Oliveira and M. S. Simsen, “A Floquet operator with purely point spectrum and energy instability,” Annales Henri Poincaré, vol. 8, no. 7, pp. 1255–1277, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. L. Bunimovich, H. R. Jauslin, J. L. Lebowitz, A. Pellegrinotti, and P. Nielaba, “Diffusive energy growth in classical and quantum driven oscillators,” Journal of Statistical Physics, vol. 62, no. 3-4, pp. 793–817, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. C. R. de Oliveira, “Some remarks concerning stability for nonstationary quantum systems,” Journal of Statistical Physics, vol. 78, no. 3-4, pp. 1055–1066, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. G. Nenciu, “Adiabatic theory: stability of systems with increasing gaps,” Annales de l'Institut Henri Poincaré. Section A, vol. 67, no. 4, pp. 411–424, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. Joye, “Upper bounds for the energy expectation in time-dependent quantum mechanics,” Journal of Statistical Physics, vol. 85, no. 5-6, pp. 575–606, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. S. De Bièvre and G. Forni, “Transport properties of kicked and quasiperiodic Hamiltonians,” Journal of Statistical Physics, vol. 90, no. 5-6, pp. 1201–1223, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J. M. Barbaroux and A. Joye, “Expectation values of observables in time-dependent quantum mechanics,” Journal of Statistical Physics, vol. 90, no. 5-6, pp. 1225–1249, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. Asch, P. Duclos, and P. Exner, “Stability of driven systems with growing gaps, quantum rings, and Wannier ladders,” Journal of Statistical Physics, vol. 92, no. 5-6, pp. 1053–1070, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. C. R. de Oliveira and M. C. de Toledo, “Equivalence of some quantum stability concepts,” Reports on Mathematical Physics, vol. 41, no. 2, pp. 145–153, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. I. Guarneri, “Spectral properties of quantum diffusion on discrete lattices,” Europhysics Letters, vol. 10, no. 2, pp. 95–100, 1989. View at Publisher · View at Google Scholar
  17. Y. Last, “Quantum dynamics and decompositions of singular continuous spectra,” Journal of Functional Analysis, vol. 142, no. 2, pp. 406–445, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. I. Guarneri, “Singular continuous spectra and discrete wave packet dynamics,” Journal of Mathematical Physics, vol. 37, no. 10, pp. 5195–5206, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. J. M. Barbaroux, J. M. Combes, and R. Montcho, “Remarks on the relation between quantum dynamics and fractal spectra,” Journal of Mathematical Analysis and Applications, vol. 213, no. 2, pp. 698–722, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. P. Duclos and P. Šťovíček, “Floquet Hamiltonians with pure point spectrum,” Communications in Mathematical Physics, vol. 177, no. 2, pp. 327–347, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. D. Damanik, A. Sütő, and S. Tcheremchantsev, “Power-law bounds on transfer matrices and quantum dynamics in one dimension—II,” Journal of Functional Analysis, vol. 216, no. 2, pp. 362–387, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. M. Combescure, “Spectral properties of a periodically kicked quantum Hamiltonian,” Journal of Statistical Physics, vol. 59, no. 3-4, pp. 679–690, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. O. Bourget, “Singular continuous Floquet operator for systems with increasing gaps,” Journal of Mathematical Analysis and Applications, vol. 276, no. 1, pp. 28–39, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. O. Bourget, “Erratum: “singular continuous Floquet operator for systems with increasing gaps”,” Journal of Mathematical Analysis and Applications, vol. 289, no. 2, pp. 722–723, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J. Bellissard, “Stability and instability in quantum mechanics,” in Trends and Developments in the Eighties, (Bielefeld, 1982/1983), S. Albeverio and Ph. Blanchar, Eds., pp. 1–106, World Scientific, Singapore, 1985. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. C. R. de Oliveira, “Spectral properties of a simple Hamiltonian model,” Journal of Mathematical Physics, vol. 34, no. 9, pp. 3878–3886, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. O. Bourget, J. S. Howland, and A. Joye, “Spectral analysis of unitary band matrices,” Communications in Mathematical Physics, vol. 234, no. 2, pp. 191–227, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet